Alert archive / Nebraska / High Wind Warnings in 2022

High Wind Warning 1, NWS North Platte, NE

January 3, 20228 counties in Nebraska

NWS North Platte, NE issued this high wind warning at Jan 3, 2022, 7:23 PM MST for 8 counties in Nebraska. It took effect at Jan 4, 2022, 9:00 AM MST. It was in force for 8 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 3, 2022, 7:23 PM MST (02:23 UTC)
In effect from
Jan 4, 2022, 9:00 AM MST
Expired
Jan 4, 2022, 5:00 PM MST
In force
8 hr
Issued by
NWS North Platte, NE

Counties Arthur County, NE, Chase County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Hayes County, NE, Keith County, NE, Perkins County, NE

The radar

The North Platte radar (KLNX), 133 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 4, 11:53 AM MSTNON-TSTM WND GST 79Imperial, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 2.4 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2022-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2022-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 82 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2635 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
82 m²/s²
0-3 km storm-relative helicity
171 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

080 
WWUS73 KLBF 040223
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
823 PM CST Mon Jan 3 2022

NEZ022-023-035-056-057-050000-
/O.UPG.KLBF.HW.A.0001.220104T1400Z-220105T0000Z/
/O.NEW.KLBF.HW.W.0001.220104T1600Z-220105T0000Z/
Garden-Grant-Arthur-Deuel-Keith-
Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, 
Chappell, Big Springs, Ogallala, and Paxton
723 PM MST Mon Jan 3 2022

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Garden, Grant, Arthur, Deuel and Keith Counties.

* WHEN...From 9 AM to 5 PM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Drivers of high profile and lightweight
  vehicles should be prepared for strong cross winds, especially
  on north to south routes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NEZ058-069-050000-
/O.NEW.KLBF.HW.W.0001.220104T1600Z-220105T0000Z/
Perkins-Chase-
Including the cities of Grant, Champion, Enders, Imperial, 
and Wauneta
723 PM MST Mon Jan 3 2022

...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM MST TUESDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Perkins and Chase Counties.

* WHEN...From 9 AM to 5 PM MST Tuesday.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Drivers of high profile and lightweight
  vehicles should be prepared for strong cross winds, especially
  on north to south routes. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NEZ004-050000-
/O.EXT.KLBF.HW.A.0001.220104T1600Z-220105T0000Z/
Sheridan-
Including the cities of Gordon and Rushville
723 PM MST Mon Jan 3 2022

...HIGH WIND WATCH NOW IN EFFECT FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph 
  possible.

* WHERE...Sheridan county.

* WHEN...From Tuesday morning through Tuesday afternoon.

* IMPACTS...Damaging winds could blow down trees and power 
  lines. Widespread power outages are possible. Travel could be 
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$
3 follow-up statements
170 
WWUS73 KLBF 040809
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
209 AM CST Tue Jan 4 2022

NEZ004-040915-
/O.CAN.KLBF.HW.A.0001.220104T1600Z-220105T0000Z/
Sheridan-
Including the cities of Gordon and Rushville
109 AM MST Tue Jan 4 2022

...HIGH WIND WATCH IS CANCELLED FOR SHERIDAN COUNTY...

The High Wind Watch is cancelled for Sheridan County as winds do 
not look to exceed more than 51 mph at this time. Winds will 
still gust strong, but not enough to require the High Wind 
Warning. 

$$

NEZ022-023-035-056>058-069-041615-
/O.CON.KLBF.HW.W.0001.220104T1600Z-220105T0000Z/
Garden-Grant-Arthur-Deuel-Keith-Perkins-Chase-
Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, 
Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders,
Imperial, and Wauneta
109 AM MST Tue Jan 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO
5 PM MST THIS AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 60 mph 
  expected.

* WHERE...Perkins, Chase, Deuel, Keith, Grant, Garden and Arthur 
  Counties.

* WHEN...From 9 AM this morning to 5 PM MST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Drivers of high profile and lightweight
  vehicles should be prepared for strong cross winds, especially
  on north to south routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$
214 
WWUS73 KLBF 041907
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
107 PM CST Tue Jan 4 2022

NEZ070-050000-
/O.EXA.KLBF.HW.W.0001.000000T0000Z-220105T0000Z/
Hayes-
Including the city of Hayes Center
107 PM CST Tue Jan 4 2022

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 70 mph.

* WHERE...Hayes County.

* WHEN...Until 6 PM CST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Drivers of high profile and lightweight 
  vehicles should be prepared for strong cross winds, especially 
  on north to south routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NEZ022-023-035-056>058-069-050000-
/O.CON.KLBF.HW.W.0001.000000T0000Z-220105T0000Z/
Garden-Grant-Arthur-Deuel-Keith-Perkins-Chase-
Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, 
Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders,
Imperial, and Wauneta
1207 PM MST Tue Jan 4 2022

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS
AFTERNOON...

* WHAT...Northwest winds 30 to 40 mph with gusts up to 70 mph 
  expected.

* WHERE...Perkins, Chase, Deuel, Keith, Grant, Garden and Arthur 
  Counties.

* WHEN...Until 5 PM MST this afternoon.

* IMPACTS...Damaging winds will blow down trees and power lines. 
  Widespread power outages are expected. Travel will be 
  difficult, especially for high profile vehicles.

* ADDITIONAL DETAILS...Drivers of high profile and lightweight 
  vehicles should be prepared for strong cross winds, especially 
  on north to south routes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

Roberg
348 
WWUS73 KLBF 042355
NPWLBF

URGENT - WEATHER MESSAGE
National Weather Service North Platte NE
555 PM CST Tue Jan 4 2022

NEZ022-023-035-056>058-069-070-050100-
/O.EXP.KLBF.HW.W.0001.000000T0000Z-220105T0000Z/
Garden-Grant-Arthur-Deuel-Keith-Perkins-Chase-Hayes-
Including the cities of Oshkosh, Lewellen, Hyannis, Arthur, 
Chappell, Big Springs, Ogallala, Paxton, Grant, Champion, Enders,
Imperial, Wauneta, and Hayes Center
555 PM CST Tue Jan 4 2022 /455 PM MST Tue Jan 4 2022/

...HIGH WIND WARNING WILL EXPIRE AT 6 PM CST /5 PM MST/ THIS
EVENING...

Strong westerly winds have shifted to the northwest with passage
of a cold front, and diminished somewhat. For the next couple of
hours, expect wind gusts up to 45 MPH before diminishing to 20 to
30 MPH overnight. 

$$

CLB

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this high wind warning went out at Jan 3, 5:07 PM MST, 2 hours 16 minutes earlier.

Area forecast discussion, Jan 3, 5:07 PM MST, 2 hours 16 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
607 PM CST Mon Jan 3 2022

.SHORT TERM...(This evening through Tuesday night)
Issued at 350 PM CST Mon Jan 3 2022

The forecast concern in the short term will be high wind potential
on Tuesday with the arrival of an arctic cold front Tuesday night.

Surface low pressure will extend from southwest SD and western NE
12Z Tuesday as a prefrontal trough moves east during the morning. A
cold front will then drop southeast during the afternoon. This will
bring the potential for high winds to the western Sandhills and
southwest NE. The 18Z HRRR wind gusts support gusts to around 60 mph
across the eastern panhandle into Grant, Arthur, and Keith County
which remains within the current High Wind Watch area. The GFS and
NAM bufkit soundings do not support expanding the High Wind Watch
area. Used the NBM 90th percentile for winds, and windy conditions
will also occur elsewhere with gusts from 35 to 50 mph expected.

.LONG TERM...(Wednesday through Monday)
Issued at 350 PM CST Mon Jan 3 2022

The forecast concern in the long term will be significant snowfall
potential Wednesday into Wednesday night and bitter cold
temperatures through Thursday night.

Much colder temperatures will drop into western NE Tuesday night
with lows from 0 to 5 below north central and wind chills
approaching 20 below. Highs Wednesday only 5 to 10 above north to
the upper teens and low 20s southwest.

Computer models have come into better agreement on significant
snowfall across wrn Nebraska Wednesday into Wednesday night. There
are still track differences regarding the location of a 100 mile
wide band of snow ranging from swrn Nebraska to the northern
Sandhills. The SREF mean is farthest north, while the ECMWF and
NAM are nearest the current forecast. The GFS, on the other hand
is farthest south, although some members of the GFS also have
varying solutions further north. The current forecast continues
to focus the heavier snowfall in a 40 mile wide band centered
along highway 26 in the Panhandle and then southeast to along I-80
through North Platte and Brady.

This system will track southeast from WY into wrn and swrn NE.
Fairly strong isentropic upglide will be present on Wednesday, with
downglide increasing from west to east during the evening. Similar
to the recent snow event on Dec. 31 into Jan 1st, snow ratios
will be high, due to the presence of arctic air in place.
Currently using a 17-18:1 ratio Wed. into Wed. night. Within the
axis of highest QPFs, from 0.30 to 0.35 inches, resulting snowfall
totals of 5 to 6 inches are forecast. Higher ratios of 25:1 are
certainly possible, and have issued a Winter Storm Watch from 15Z
Wednesday until 12Z Thursday for the southeast panhandle into much
of west central NE. A very favorable snow growth environment
should develop in the arctic air. Frontogenesis and lift is strong
in the dendritic growth zone which, for this system, is quite
deep, from 550-850mb. This further increases the concern that a
light fluffy snow will occur with snowfall amounts greater than 6
inches in the heavier snow bands.

In addition to the snow, northeast winds will become north by
evening with frequent gusts from 15 to 25 mph. Blowing snow is
forecast. The wind chill values are likely to fall to 20 to 29 below
overnight Wednesday and possibly even colder, as temperatures
fall to 5 below to near 20 below. The latest forecast suggest Wind
Chill Advisories and Warnings may be needed across all of wrn and
ncntl Nebraska Wednesday night and Thursday morning.

Very cold Thursday, with highs only 5 to 15 above. Weak warm air
advection aloft begins on Thursday, to bring a slight chance for
light snow into Thursday evening, mainly across the western
Sandhills and north central NE.

A warming trend Friday into Saturday. The next upper trough moves
into the region Saturday, which is forecast to bring a cold front
into the area later Saturday into Sunday. Highs next Sunday will
be colder on the 30s, but should warm back up by next Monday as
upper ridging begins to build back in.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday evening)
Issued at 606 PM CST Mon Jan 3 2022

Strong winds will be the main aviation concern over the next day.
Gusty westerly winds are expected across the region by late tomorrow
morning and continuing through the afternoon. Gusts up to 40 knots
could be possible especially in the afternoon. Winds diminish
slightly after sunset with the next chance of snow arriving after
00Z Wednesday.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Winter Storm Watch from Wednesday morning through late Wednesday
night for NEZ022-023-035-036-056-057-059.

High Wind Watch from Tuesday morning through Tuesday afternoon
for NEZ004-022-023-035-056-057.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Kulik
Hazardous weather outlook, Jan 3, 3:21 PM MST, 4 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
421 PM CST Mon Jan 3 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-042230-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
421 PM CST Mon Jan 3 2022 /321 PM MST Mon Jan 3 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Hazardous weather is not expected.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

As a cold front approaches Tuesday, strong wind gusts are
expected. Gusts greater than 50 mph are possible in the
Panhandle and parts of west central Nebraska. A High Wind Watch
is in effect for portions of Western Nebraska as a result.

Wednesday afternoon and Wednesday night, snow is expected for
portions of western and north central Nebraska. The heaviest
accumulations are expected in the Panhandle extending into
southwest Nebraska.

Wednesday night into Thursday morning, bitterly cold wind chills
are expected.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Taylor

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 1:16 AM MSTWind Chill AdvisoryLBFArthur, Blaine, Boyd, Brown, Cherry, Custer and 13 more40 hr
Jan 4, 12:53 PM MSTWind Chill WarningLBFArthur, Blaine, Boyd, Brown, Cherry, Custer and 13 more46 hr
Jan 4, 12:53 PM MSTWind Chill AdvisoryLBFChase, Deuel, Frontier, Hayes, Keith, Lincoln and 1 more46 hr
Jan 4, 12:53 PM MSTWinter Storm WarningLBFArthur, Chase, Deuel, Frontier, Garden, Hayes and 3 more40 hr
Jan 4, 12:53 PM MSTWinter Weather AdvisoryLBFChase, Custer, Frontier, Grant, Hayes, Logan and 1 more31 hr

Nearby

High Wind Warnings in Nebraska, 2022Every high wind warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.